Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Prescribed with atorvastatin. Heartburn, cough, dizziness and sleeplessness. Side effects?

Thanks. I was prescribed Atorvastatin, four weeks later I started getting heartburn, coughing, couldn't sleep, so I saw the Dr and he said it wasn't the statin and doubled my dose as my chloresteral had decrease to 5.3, this made matters worse and made me dizzy as well so I went back to old dose. I can't see him for two weeks but I am concerned
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Sleep disturbance and dizziness can be caused by the statin, though they are not common.
If reducing the dose has helped, it is likely a pointer...

You may keep the low dose / supplement or supplant with Fibrate, depending on severity...
Ezetimibe and bile acid sequestrant are also good alternatives or additions...

Discuss with your doctor

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 25 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
Although the most prevalent and common side effects of ATORVASTATIN are musculoskeletal side effects like myalgia and arthralgia.In some cases myopathy and rhabdomylosis have also been seen but very rarely.
However in few cases ,as in you,heartburn,flatulence,dyspepsia,coughing,dizziness,drowsiness etc has been seen.
You should stop the medicine and ask your doctor for an alternative prescription of anti cholesterol medicine.
I hope it helps.
Answered: Thu, 25 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor